MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of the quattro catheter (lot # 82372) leak was confirmed during the functional testing.A pin hole leak on the shaft was observed.The probable root cause could be due to a latent material defect.Upon visual inspection, no evident physical damage was observed on the catheter.Functional testing of the returned catheter was performed.All infusion ports and extension tubes were flushed without resistance.During functional testing, the catheter was connected to a pressurized inflation device.Immediately upon pressurizing the catheter, a pinhole leak on the shaft was observed at 2 cm away from the distal end of manifold.The catheter was inspected under the microscope to confirm the pinhole noted during functional leak test, thus confirming customer complaint.During manufacturing all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint and there was no similar complaint reported for the quattro catheter with lot # 82372.
 
Event or Problem Description
During patient use, the user observed decreasing saline volume in the saline bag.The user was unable to identify the location of the leak.Replaced both the start-up kit (suk) and the quattro catheter to continue the treatment.No additional information was provided.No known impact or consequence to patient.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key8679454
Report Number3010617000-2019-00459
Device Sequence Number2005615
Product Code NCX
UDI-Device Identifier00849111050050
UDI-Public00849111050050
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0783-03
Device Lot Number82372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2019
Initial Report FDA Received Date06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1